Alert archive / Florida / Beach Hazards Statements in 2022

Beach Hazards Statement 1, NWS Miami, FL

November 28, 2022Palm Beach County, Florida

NWS Miami, FL issued this beach hazards statement at Nov 28, 2022, 3:04 AM EST for Palm Beach County, Florida. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2022, 3:04 AM EST (08:04 UTC)
Expired
Nov 28, 2022, 6:30 AM EST
In force
3 hr
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2022-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 553 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2022-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
553 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

499 
WHUS42 KMFL 280804
CFWMFL

Coastal Hazard Message
National Weather Service Miami FL
304 AM EST Mon Nov 28 2022

FLZ168-281615-
/O.NEW.KMFL.BH.S.0001.221128T0804Z-221129T0000Z/
Coastal Palm Beach-
304 AM EST Mon Nov 28 2022

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

* WHAT...dangerous rip currents.  
 
* WHERE...Coastal Palm Beach County.

* WHEN...Through this evening.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
2 follow-up statements
612 
WHUS42 KMFL 280806
CFWMFL

Coastal Hazard Message
National Weather Service Miami FL
306 AM EST Mon Nov 28 2022

FLZ168-281615-
/O.CON.KMFL.BH.S.0001.000000T0000Z-221129T0000Z/
Coastal Palm Beach-
306 AM EST Mon Nov 28 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Coastal Palm Beach County.

* WHEN...Through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
100 
WHUS42 KMFL 281130
CFWMFL

Coastal Hazard Message
National Weather Service Miami FL
630 AM EST Mon Nov 28 2022

FLZ168-281230-
/O.CAN.KMFL.BH.S.0001.000000T0000Z-221129T0000Z/
Coastal Palm Beach-
630 AM EST Mon Nov 28 2022

...BEACH HAZARDS STATEMENT IS CANCELLED...


$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this beach hazards statement went out at Nov 27, 6:40 PM EST, 8 hours 24 minutes earlier.

Area forecast discussion, Nov 27, 6:40 PM EST, 8 hours 24 minutes before
Area Forecast Discussion
National Weather Service Miami FL
640 PM EST Sun Nov 27 2022

...New UPDATE, AVIATION...

.UPDATE...
Issued at 554 PM EST Sun Nov 27 2022

A quiet and toasty Sunday evening across South Florida, with light
south-southwest winds, and partly cloudy skies. The primary focus
overnight will be watching for potential dense fog development
across the area with favorable conditions expected. No additional
updates are anticipated through the evening.

&&

.SHORT TERM...
(Rest of today through Monday)
Issued at 226 PM EST Sun Nov 27 2022

It does not feel like the end of November across South Florida!
Another hot day across South Florida with above normal temps, with
southwesterly winds ahead of an approaching front. High temperatures
well above normal in the mid to upper 80s. Miami International
Airport broke its record high once again today. A few showers are
possible throughout the afternoon but coverage should be fairly
limited.

Overnight, as the aforementioned front works across the Gulf of
Mexico it will be  just to the north of the region overnight. Light
and variable winds and favorable conditions for fog development
overnight. Areas of fog could be locally dense. Western and northern
portions of the region have the highest chances of seeing fog.
However, with a light west to northwest wind it is possible metro
east coast will also see fog or low stratus advected into the metro.
This is something we will be monitoring throughout the night.

Monday, the aforementioned front will continue to work its way down
the peninsula stalling across the region. The boundary will allow
for a few showers Monday. However, limited moisture with this
boundary will keep coverage fairly low with most areas remaining
fairly dry. Temperatures still look to run above normal with temps
in the low 80s over northern portions of the peninsula and mid 80s
for southern areas and east coast.

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 226 PM EST Sun Nov 27 2022

A pressure gradient will develop as a ridge of surface high pressure
builds in behind the passage of the weak frontal boundary. As the
pressure gradient enhances, it will result in fresh breezy to
gusty northeasterly onshore winds across our region. This will
result in a temperature gradient on Tuesday and Wednesday, with
upper 80s across the Gulf coast to low to mid 80s across the east
coast due to the onshore wind-flow of a maritime airmass. Given
the advection of moist oceanic air into South Florida, once again
cannot rule out a few stray showers along the east coast during
this time frame. However the atmospheric column as a whole will
remain fairly dry and benign.

By late Wednesday, a mid-level trough will propagate across the
Great Lakes with an associated frontal boundary racing eastward
across the northern Gulf coast. It is too early to speculate on
whether this frontal boundary will provide any noticeable cool-down
in the extended period, however the boundary may contain enough
moisture to allow for higher PoPs mid to late week. The best synoptic
forcing is currently forecast to remain to the north of the region,
mainly across the northern Gulf coast and points eastward. A ridge
of high pressure will build in behind this feature, which could
result in the development of yet another pressure gradient and the
resultant breezy to gusty conditions during the late week period.

Temperature outlook remains fairy consistent in the beginning of the
long term period, high temperatures are forecast to reach the low to
upper 80s Tuesday through Wednesday with overnight temperatures in
the 60s inland to mid 70s east coast. Perhaps a cooler period
(depending on the evolution of the second front) by mid to late
week, with high temperatures closer to seasonal norms.

&&

.AVIATION...
(00Z TAFS)
Issued at 554 PM EST Sun Nov 27 2022

Light winds overnight with fog and low cig potential for all
terminals into Monday morning. Current TAF shows lowering vis and
cigs ahead of a cold front tonight, and future forecasts may
impose restrictions at terminals. Fog and low cig potential will
decrease by late Monday morning, with NW winds around 5 kts
veering to NE at 5-10 kts by late afternoon.

&&

.MARINE...
Issued at 226 PM EST Sun Nov 27 2022

Mostly benign conditions will prevail across the local waters. Winds
generally south/southwesterly today. A frontal boundary will stall
across the region with variable winds and a few showers possible
over the local waters. Winds will increase towards the middle of
next week with an increasing pressure gradient.

&&

.BEACHES...
Issued at 226 PM EST Sun Nov 27 2022

An elevated risk of rip currents will remain at the Atlantic beaches
through much of the week ahead.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            72  86  73  85 /  10  10  10  10
West Kendall     69  86  70  85 /   0  10  10  10
Opa-Locka        72  86  71  83 /  10  10  10  10
Homestead        70  85  72  83 /   0  10  10  10
Fort Lauderdale  72  84  73  82 /  10  10  10  10
N Ft Lauderdale  71  84  73  82 /  10  10  10  10
Pembroke Pines   72  85  71  83 /  10  10  10  10
West Palm Beach  70  83  70  82 /  10  10  10   0
Boca Raton       71  84  72  83 /  10  10  10  10
Naples           72  82  68  85 /  10  20  10   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...Kelly
LONG TERM....Hadi
AVIATION...Culver
Hazardous weather outlook, Nov 27, 7:49 PM EST, 7 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
749 PM EST Sun Nov 27 2022

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
290100-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
749 PM EST Sun Nov 27 2022

... Moderate Risk Of Rip Currents Atlantic Beaches...
... Fog Tonight Across South Florida...

This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South
Florida, Gulf of Mexico and Lake Okeechobee.

.DAY ONE...Tonight.

Rip Currents: A moderate risk of rip currents for all Atlantic
beaches.

Fog: Patchy to locally dense fog is possible tonight over South
Florida.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

All Atlantic beaches maintain an elevated rip current risk through
early in the week.

Increasing winds and seas may lead to increasing hazardous marine
conditions towards the end of the week into the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Beach Hazards Statements in Florida, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.